Alert archive / Arizona / Flash Flood Warnings in 2014

Flash Flood Warning 38, NWS Phoenix, AZ

August 19, 2014Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 19, 2014, 3:02 PM MST for Maricopa County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2014, 3:02 PM MST (22:02 UTC)
Expired
Aug 19, 2014, 5:00 PM MST
In force
118 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 81 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1643 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WGUS55 KPSR 192202
FFWPSR
AZC013-200000-
/O.NEW.KPSR.FF.W.0038.140819T2202Z-140820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
302 PM MST TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES NEW RIVER...

* UNTIL 500 PM MST

* AT 258 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A THUNDERSTORM WITH VERY HEAVY RAIN MOVING INTO NORTHERN MARICOPA
  COUNTY NORTHWEST OF NEW RIVER. THIS STORM WILL PRODUCE RAIN OF 3/4
  INCH PER HOUR...WHICH WILL AGGRAVATE THE FLOODING SITUATION IN
  NORTHERN MARICOPA COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LINGERING FLOODING IS LIKELY OCCURRING ACROSS NORTHERN MARICOPA 
COUNTY. MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN 
ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

&&

LAT...LON 3400 11173 3377 11172 3369 11241 3392 11239
      3389 11228 3393 11224 3395 11225 3398 11220
      3403 11217

$$

WOODALL
3 follow-up statements
791 
WGUS75 KPSR 192244
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
344 PM MST TUE AUG 19 2014

AZC013-200000-
/O.CON.KPSR.FF.W.0038.000000T0000Z-140820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
344 PM MST TUE AUG 19 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR NORTH
CENTRAL MARICOPA COUNTY...

AT 342 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
THUNDERSTORM WITH HEAVY RAIN BETWEEN NEW RIVER AND CAVE CREEK. THIS 
STORM PRODUCED UP TO 3/4 INCH OF RAIN SINCE 230 PM. SINCE THIS RAIN 
FELL ON GROUND THAT WAS SATURATED BY THE EARLIER HEAVY RAIN...THE 
THREAT OF RUNOFF AND FLOODING WILL CONTINUE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK
AND NEW RIVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF NORMALLY DRY WASHES AND 
CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED CROSSINGS WILL BE 
ESPECIALLY DANGEROUS.MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. 
WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

&&

LAT...LON 3400 11173 3377 11172 3369 11241 3392 11239
      3389 11228 3393 11224 3395 11225 3398 11220
      3403 11217

$$

WOODALL
753 
WGUS75 KPSR 192334
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
434 PM MST TUE AUG 19 2014

AZC013-200000-
/O.CON.KPSR.FF.W.0038.000000T0000Z-140820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
434 PM MST TUE AUG 19 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR NORTH
CENTRAL MARICOPA COUNTY...

AT 429 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THUNDERSTORMS HAVE MOVED EAST OF THE NEW RIVER...ANTHEM...CAVE CREEK 
AREA. HOWEVER...ADDITIONAL THUNDERSTORMS TO THE WEST WILL IMPACT THE 
FLOODED AREA LATER THIS AFTERNOON. HEAVY RAINFALL WILL BEGIN ALONG 
THE I-17 CORRIDOR AROUND 515 MST...AND THIS FLASH FLOOD WARNING WILL 
LIKELY BE EXTENDED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK
AND NEW RIVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3400 11173 3377 11172 3369 11241 3392 11239
      3389 11228 3393 11224 3395 11225 3398 11220
      3403 11217

$$

18
368 
WGUS75 KPSR 192359
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
459 PM MST TUE AUG 19 2014

AZC013-200009-
/O.EXP.KPSR.FF.W.0038.000000T0000Z-140820T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
459 PM MST TUE AUG 19 2014

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL MARICOPA COUNTY HAS 
BEEN EXTENDED UNTIL 645 PM MST...

LAT...LON 3400 11173 3377 11172 3369 11241 3392 11239
      3389 11228 3393 11224 3395 11225 3398 11220
      3403 11217

$$

18

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:00 AM MST, 6 hours 2 minutes earlier.

Area forecast discussion, Aug 19, 9:00 AM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
900 AM MST TUE AUG 19 2014

.SYNOPSIS...
AN EARLY SEASON PACIFIC LOW PRESSURE SYSTEM APPROACHING THE AREA
FROM THE WEST IS EXPECTED TO PRODUCE WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY THROUGH THE DAY TODAY...WITH LESSER CHANCES
FOR CONVECTIVE ACTIVITY THROUGH FRIDAY AS THE LOW CENTER MOVES
SLOWLY EASTWARD ACROSS THE REGION. DRIER AIR SPREADING IN FROM THE
WEST WILL REDUCE THUNDERSTORM ACTIVITY FROM THIS WEEKEND INTO EARLY
NEXT WEEK. BELOW NORMAL TEMPERATURES ARE FORECAST FROM TODAY THROUGH
FRIDAY...WARMING THIS WEEKEND.

&&

.DISCUSSION...
MCS DEVELOPED THIS MORNING ACROSS NORTHERN AND EASTERN MARICOPA
COUNTY...DROPPING HEAVY RAIN ACROSS PORTIONS OF THE PHOENIX AREA.
LOCATIONS ACROSS THE NORTH VALLEY GENERALLY RECEIVED BETWEEN A
QUARTER AND THREE QUARTERS OF AN INCH OF RAIN. HOWEVER...FCDMC
GAGES HAVE RECORDED AS MUCH AS 1 TO 3 INCHES OF RAIN FURTHER NORTH
AND EAST. THIS HAS PRODUCED AREAS OF URBAN FLOODING ALONG WITH
ELEVATED FLOW IN WASHES AND CREEKS INCLUDING CAVE CREEK AND THE AGUA
FRIA RIVER. A FLASH FLOOD WATCH WAS ISSUED EARLIER THIS MORNING AND
CONTINUES UNTIL NOON. A FLASH FLOOD WARNING ALSO REMAINS IN EFFECT
FOR MUCH OF NORTHERN MARICOPA COUNTY.

LATEST NUMERICAL GUIDANCE SUGGESTS A GENERAL DRYING TREND WILL TAKE
PLACE TODAY. HOWEVER...THE LOWER LEVELS ARE EXCEPTIONALLY MOIST WITH
DEWPOINTS IN THE MID 70S AND CONDITIONS REMAIN UNSTABLE FROM PHOENIX
WESTWARD TOWARDS THE CO RIVER VALLEY WITH MLCAPE > 1000 J/KG.
BACKBUILDING SHOWERS HAVE DEVELOPED ACROSS NORTHWESTERN MARICOPA
COUNTY AND ADDITIONAL ISOLATED CELLS ARE EXPECTED INTO LA PAZ
COUNTY. UPSLOPE FLOW WILL THEN SUPPORT ADDITIONAL ISOLATED SHOWERS
FURTHER EAST ACROSS MARICOPA AND GILA COUNTIES THIS AFTERNOON.
FORECAST WILL BE UPDATED TO REFINE THE POPS FOR THE AFOREMENTIONED
AREAS.

&&

.PREVIOUS DISCUSSION...
WEDNESDAY AND WEDNESDAY NIGHT...
A SIGNIFICANT REDUCTION IN SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED
ON WEDNESDAY AND WEDNESDAY NIGHT AS PWATS FALL INTO THE 1.25-150
INCH RANGE AS SOUTHWESTERLY FLOW ALOFT STRENGTHENS OVER THE REGION
AHEAD OF THE MAIN UPPER LOW CENTER. STILL...ISOLATED TO SCATTERED
STORMS CAN BE EXPECTED...WITH THE BEST CHANCES FOR STORMS BEING OVER
THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX AS STRONGER WINDS ALOFT
INCREASES BULK SHEAR VALUES OVER THE REGION.

THURSDAY AND FRIDAY...
THE LIKELIHOOD OF A SECOND HEAVY RAIN EVENT ON THURSDAY/FRIDAY NOW
LOOKS TO BE SIGNIFICANTLY LESS...SINCE LATEST MODELS RUNS ARE NOW
SHOWING MUCH LESS TROPICAL MOISTURE...FROM TROPICAL STORM
LOWELL...BEING PULLED NORTHEASTWARD INTO THE REGION. THUS...HAVE
REDUCED POPS SOMEWHAT ON THU/FRI...BUT STILL KEEPING THINGS
BROADBRUSHED A BIT...SINCE THE EURO CONTINUES TO BE SLOWER WITH THE
MOVEMENT OF THE UPPER LOW CENTER...TAKING IT ACROSS AZ ON
FRIDAY...WHILE THE FASTER GFS CONTINUES TO MOVE IT THROUGH ON
THURSDAY.

SATURDAY THROUGH TUESDAY...
THE COMBINATION OF A DRIER WESTERLY FLOW ALONG WITH RIDGING ALOFT
WILL LIKELY KEEP CHANCES FOR THUNDERSTORM ACTIVITY AT CLIMO...OR
BELOW LEVELS DURING THIS PERIOD. HOWEVER...IT STILL APPEARS THAT
THERE WILL BE ENOUGH RESIDUAL MOISTURE AROUND TO KEEP US FROM
ELIMINATING CHANCES FOR POPS ENTIRELY AT THIS POINT...WITH
TEMPERATURES RETURNING TO NEAR...OR SLIGHTLY ABOVE NORMAL VALUES.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...
AS UPPER TROF APPROACHES FROM THE WEST AND MONSOON MOISTURE
INCREASES...STILL EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE THIS
MORNING...BECOMING NUMEROUS BY 14-15Z. WILL KEEP MENTION OF
THUNDER...AS VCTS...IN TAFS THRU ABOUT 16Z...THEN FIGURE RAIN WILL
HAVE COOLED AND STABILIZED BOUNDARY LAYER ENOUGH THAT WE SHOULD BE
IN A MORE SHOWERY REGIME THAT WILL CONTINUE INTO THE AFTERNOON.
DEPENDING UPON HOW MUCH SUNSHINE IS SEEN THIS AFTERNOON THERE MAY BE
ANOTHER ROUND OF THUNDERSTORMS TO DEAL WITH AT THE TERMINALS. WILL
WAIT FOR LATER TO SEE HOW THAT PLAYS OUT. OTHERWISE WINDS SHOULD
FAVOR THE SOUTH TO SOUTHEAST THIS MORNING...TRANSITIONING MORE
TOWARDS SOUTHWEST IN THE AFTERNOON WITH SPEEDS MOSTLY AOB 12KT.

NOTE...IF SHOWERS/STORMS CONTINUE TO TAKE THEIR TIME
DEVELOPING...THE TAFS WILL BE OVERPLAYING THE WEATHER AND WILL NEED
TO BE UPDATED TO PUSH BACK THE PRECIP ONSET.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
EXPECT SHOWERS/STORMS TO MOSTLY STAY EAST OF KIPL TODAY...WITH
COVERAGE AT KBLH TO BE MORE ON THE ISOLATED SIDE. WITH UPPER JET
APPROACHING...THERE WILL BE A THREAT FOR AFTN/EARLY EVE THUNDER AT
THE TERMINAL AND THUS WILL KEEP VCTS IN THE KBLH TAF. WINDS TO FAVOR
THE SOUTH AT KBLH...BECOMING GUSTY THIS AFTERNOON WITH SPEEDS AOB
20KT. AT KIPL...EXPECT MID/UPPER CLOUD DECKS TO SCATTER OUT BY 18Z
WITH WINDS TO SHIFT TOWARDS THE SOUTHWEST...BECOMING LOCALLY BREEZY
FROM THE WEST EARLY THIS EVENING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY ON THURSDAY WITH A
CHANCE ACROSS THE HIGHER TERRAIN EAST OF PHOENIX. LITTLE CHANGE IS
EXPECTED FRIDAY. HIGH TEMPERATURES BOTH DAYS WILL STAY BELOW
SEASONAL NORMALS...WITH COOLER DESERTS FALLING INTO THE 90S.
HUMIDITY LEVELS WILL STAY QUITE ELEVATED WITH MOST OF THE DESERTS
RECORDING MINIMUM RH VALUES BETWEEN 20 AND 30 PERCENT. A STEADY
SOUTHWEST FLOW ALOFT WILL LEAD TO GRADUAL DRYING AND WARMING
CONDITIONS OVER THE WEEKEND AND INTO EARLY NEXT WEEK. BY SUNDAY
THERE WILL BE JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE HIGHER TERRAIN EAST OF PHOENIX WITH PARTLY
TO MOSTLY SUNNY SKIES EXPECTED ELSEWHERE. DESPITE THE DRYING
TREND...MINIMUM RH VALUES WILL STAY ON THE ELEVATED SIDE AND SHOULD
MOSTLY RANGE FROM 15 TO 25 PERCENT. NO STRONG WINDS ARE EXPECTED
THROUGH THE PERIOD...MAINLY NORMAL DIURNAL WINDS FAVORING THE SOUTH
TO SOUTHWEST LESS THAN 15 MPH.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...PERCHA
AVIATION....CB
FIRE WEATHER...CB
Hazardous weather outlook, Aug 19, 3:47 AM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
347 AM MST TUE AUG 19 2014

AZZ020>028-CAZ031-201100-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
347 AM MST TUE AUG 19 2014 /347 AM PDT TUE AUG 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID-
AUGUST) APPROACHING FROM THE NORTHWEST AND INCREASING MOISTURE FROM
THE SOUTH WILL ALLOW WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO
DEVELOP TODAY...WITH THE BEST CHANCES FOR RAINFALL TO BE FROM THE
MID-MORNING INTO THE EARLY AFTERNOON HOURS. HEAVY RAIN...LOCALIZED
FLOODING AND STRONG GUSTY WINDS ARE THE PRIMARY WEATHER HAZARDS
ASSOCIATED WITH ANY STORMS THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COMBINATION OF A UPPER LEVEL LOW CENTER MOVING EASTWARD OVER THE
REGION AND LINGERING MONSOON MOISTURE WILL KEEP THE THREAT OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GOING THROUGH THE END
OF THE WORKWEEK...WITH THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX
SEEING THE BEST CHANCE OF STORMS. DRIER AIR MOVING IN FROM THE WEST
WILL REDUCE THE CHANCES FOR STORMS OVER THE UPCOMING WEEKEND,,,AND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Aug 19, 12:13 PM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1213 PM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     FLASH FLOOD      2 SSE WITTMANN          33.75N 112.52W
08/19/2014                   MARICOPA           AZ   FIRE DEPT/RESCUE

            PHOENIX FIRE DEPARTMENT DISPATCHED TO ASSIST WITH
            ONGOING WATER RESCUE.

&&

EVENT NUMBER PSR1400228

MCLANE
Local storm report, Aug 19, 12:19 PM MST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1219 PM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     FLASH FLOOD      4 S DESERT RIDGE MARKET 33.62N 111.98W
08/19/2014                   MARICOPA           AZ   TRAINED SPOTTER

            51 AND BELL ROAD REPORTS 1 INCH RAINFALL IN 14 MINUTES.

&&

EVENT NUMBER PSR1400229

WATERS
Local storm report, Aug 19, 12:41 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1241 PM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     FLASH FLOOD      2 NW ANTHEM             33.87N 112.16W
08/19/2014                   MARICOPA           AZ   FIRE DEPT/RESCUE

            WATER RESCUE CONDUCTED BY PHOENIX FIRE DEPARTMENT

&&

EVENT NUMBER PSR1400230

MCLANE
Special weather statement, Aug 19, 1:23 PM MST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
123 PM MST TUE AUG 19 2014

AZZ024-028-192115-
PINAL AZ-
123 PM MST TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 215 PM MST

AT 121 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FLORENCE JUNCTION...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   FLORENCE JUNCTION...
   QUEEN VALLEY...
   BOYCE THOMPSON ARBORETUM...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3339 11113 3314 11114 3315 11153 3336 11151
TIME...MOT...LOC 2023Z 271DEG 8KT 3327 11140

WOODALL
Local storm report, Aug 19, 1:42 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
142 PM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       5 N DESERT RIDGE MARKET 33.75N 111.98W
08/19/2014  M1.99 INCH       MARICOPA           AZ   TRAINED SPOTTER

            MEASURED FROM 600AM TO 130PM

&&

EVENT NUMBER PSR1400231

JS
Local storm report, Aug 19, 2:11 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
211 PM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FLASH FLOOD      2 NNW NEW RIVER         33.94N 112.14W
08/19/2014                   MARICOPA           AZ   FIRE DEPT/RESCUE

            WATER RESCUE CONDUCTED BY PHOENIX FIRE DEPARTMENT

&&

EVENT NUMBER PSR1400232

MCLANE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:05 PM MSTAreal Flood AdvisoryPSRLa Paz115 min
Aug 19, 6:27 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal108 min
Aug 19, 6:52 AM MSTFlash Flood WatchPSR11 hr
Aug 19, 7:08 AM MSTFlash Flood WarningPSRMaricopa112 min
Aug 19, 9:03 AM MSTFlash Flood WarningPSRMaricopa117 min
Aug 19, 10:06 AM MSTRiver Flood WarningPSRMaricopa10 hr
Aug 19, 10:10 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 19, 11:05 AM MSTFlash Flood WarningPSRMaricopa115 min
Aug 19, 11:39 AM MSTSpecial Weather StatementPSRMaricopa51 min
Aug 19, 12:11 PM MSTFlash Flood WarningPSRMaricopa2 hr
Aug 19, 1:07 PM MSTFlash Flood WarningPSRMaricopa113 min
Aug 19, 1:13 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal2 hr
Aug 19, 1:23 PM MSTSpecial Weather StatementPSRPinal52 min
Aug 19, 1:30 PM MSTBlowing Dust AdvisoryPSR71 min
Aug 19, 2:55 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 19, 3:17 PM MSTAreal Flood AdvisoryPSRGila118 min
Aug 19, 4:17 PM MSTFlash Flood WarningPSRMaricopa3 hr
Aug 19, 4:53 PM MSTFlash Flood WarningPSRMaricopa112 min

Nearby

Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.